MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 2-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 2-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X763H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch number: batch# qamklr, exp.Date - 12/31/2024, mfg.Date - 1/21/2020.In addition, a review of the batch manufacturing records for the possible batch number was conducted and no non-conformances were identified.Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an esophageal hiatus hernia surgery on (b)(6) 2020 and the suture was used as continuous suturing.When opening the package, the suture had been attached to the needle.When inserting the needle-suture into the patient¿ body through a 12 mm trocar, the suture was detached from the needle, and the needle fell into the body cavity and was picked up immediately.There were no impact or adverse consequences to the patient reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 09/24/2020.A manufacturing record evaluation was performed for the finished device lot number qamklr and no non-conformances were identified.Additional h-3 summary: one needle and one suture of product code x763h, lot qamklr were returned for analysis.The product code is double armed.During the visual inspection of the needle, the swage and attachment area were as expected and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.In addition, the other needle was not returned for analysis.The suture was examined and one extreme of the strand is severely cut appears to be by the use of a surgical instrument.Per the sample condition the assignable of the performance pull off suture needle, suggest an improper handling of the sample.To avoid this kind of damage, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 36IN 2-0 D/A SH-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10338301
Report Number2210968-2020-05664
Device Sequence Number3458947
Product Code GAT
UDI-Device Identifier10705031057944
UDI-Public10705031057944
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberX763H
Device Catalogue NumberX763H
Device Lot NumberQAMKLR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1